MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL EU 4.5X22MM STENT 12 MM DW TIP; INTRACRANIAL NEUROVASCULAR STENT

MEDOS INTERNATIONAL SARL EU 4.5X22MM STENT 12 MM DW TIP; INTRACRANIAL NEUROVASCULAR STENT
Model Number 641CF3575
Medical Device Problem Codes Premature Activation (1484); Failure to Advance (2524)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/04/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Information regarding patient weight, height, medical history, race, and ethnicity was not reported.Initial reporter phone: (b)(6).The device is available to be returned for evaluation and testing.However, it has not been received to date as indicated as ¿other¿ in this section as the reason for non-evaluation.If the device returns, a device investigation will be performed.Only a photo of the external box of the eu 4.5x22mm stent 12 mm dw tip was provided, no damages could be noted on it.The device could not be noted in the picture.Lake region medical did review the device history records relative to the manufacturing, inspecting and packaging of the lot 5852782.The history records indicate this product was final inspection tested at lake region medical and was determined to be acceptable.The reported condition ¿stent- deployment difficulty-premature/in microcatheter¿ could not be evaluated based on the picture.The reported condition ¿delivery wire - impeded in microcatheter with loss of cerebral target position¿ could not be evaluated based on the picture.The mre suggests that the failure reported by the customer could not be related to the manufacturing process.No corrective action will be taken at this time.Further investigation will be performed once the device returns for analysis.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.
 
Event or Problem Description
As reported by the field, during a stent assisted coil embolization for aneurysms, a 4.5x22mm (enc452212, 5852782) couldn't cross through the unspecified microcatheter (mc).The physician tried to withdraw the stent but failed and the stent was detached in microcatheter without expectation.The physician removed the microcatheter and the stent delivery system outside of the patient.The physician switched to another new mc and a new stent delivery system to complete the procedure.There was not patient injury reported.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).The product has been returned for evaluation and testing.However, the engineering evaluation has not been completed.Additional information will be submitted within 30 days of receipt.A supplemental report will be submitted if new facts arise, which materially alter information submitted in a previous mdr report.
 
Additional Manufacturer Narrative
Product complaint #
=
> (b)(4) updated sections on this medwatch report: g3, g6, h2, h3, h6 and h10.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.Complaint conclusion: as reported by the field, during a stent-assisted coil embolization for aneurysms, a 4.5x22mm (enc452212, 5852782) couldn¿t cross through the unspecified microcatheter (mc).The physician tried to withdraw the stent but failed and the stent was detached in microcatheter without expectation.The physician removed the microcatheter and the stent delivery system outside of the patient.The physician switched to another new mc and a new stent delivery system to complete the procedure.There was not patient injury reported.No additional information is available.Only a photo of the external box of the eu 4.5x22mm stent 12 mm dw tip was provided at the time of complaint entry.No damages could be noted on it.The device could not be noted in the picture.Lake region medical did review the device history records relative to the manufacturing, inspecting and packaging of the lot 5852782.The history records indicate this product was final inspection tested at lake region medical and was determined to be acceptable.One non-sterile unit eu 4.5x22mm stent 12 mm dw tip was received inside of a pouch.The device was inspected, and it was noted that the device was returned separated.The introducer, stent and delivery wire were inspected, and they were found in good normal conditions, no damages or anomalies were observed on the components of the device.The functional analysis could not be performed due the device was returned separated; the stent was detached from the delivery wire.It is necessary that the stent is still inside of the introducer tube to perform the functional analysis.The product was returned to cerenovus for evaluation.Visual inspection was conducted on the returned device.The visual analysis of the returned sample revealed that the device was returned separated.The stent, introducer and delivery wire were inspected, and they were found in good normal conditions, no damages or anomalies were observed on the device.Functional test could not be performed due the device was returned separated; the stent was detached from the delivery wire.The customer complaints regarding ¿delivery wire - impeded in microcatheter with loss of cerebral target position¿ and ¿stent - deployment difficulty-premature/in microcatheter¿ could not be duplicated due to the stent was returned detached from the rest of the device.Although there is no evidence that the stent was deployed inside the microcatheter since the microcatheter was not returned for evaluation, the customer complaint was confirmed since the stent was returned detached from the rest of the device.A device history record evaluation was performed, and no non-conformances were identified.Impeded in microcatheter and deployment difficulty-premature/in microcatheter are known potential complications associated with the use of the enterprise 2 vascular reconstruction device in the intracranial arteries.It should be noted that product failure is multifactorial.Although no conclusion could be reach on the cause of the reported event, the instructions for use (ifu) contain the following precaution: ¿ if resistance is met during manipulation, determine the cause of resistance before proceeding.¿ do not apply undue force if resistance is encountered at any point during stent manipulation.Withdraw the unit and advance a new one.¿ if resistance is felt while recapturing the stent, do not continue to recapture the device.Withdraw the infusion catheter slightly to un-sheath the stent (without exceeding the recapture limit), and then attempt to recapture the stent again.Assignment of root cause for the events remains speculative and inconclusive, based on the limited information provided and the evidence presented by the returned device; however, it is possible that clinical and procedural factors, including device manipulation and device interaction, may have contributed to the reported failures.Multiple attempts to obtain additional information were unsuccessful.If information is provided at a later date, the file will be reopened and processed accordingly.As part of the cerenovus quality process, all devices are manufactured, inspected, and released to approved specifications.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.

Brand Name
EU 4.5X22MM STENT 12 MM DW TIP
Common Device Name
INTRACRANIAL NEUROVASCULAR STENT
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
MDR Report Key12057838
Report Number3008114965-2021-00260
Device Sequence Number3323198
Product Code NJE
UDI-Device Identifier10878528009495
UDI-Public10878528009495
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
H60001
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/09/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/28/2022
Device Model Number641CF3575
Device Catalogue NumberENC452212
Device Lot Number5852782
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/10/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/09/2021
Supplement Date Received by Manufacturer08/10/2021
08/31/2021
Initial Report FDA Received Date06/24/2021
Supplement Report FDA Received Date08/23/2021
09/01/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNSPECIFIED MICROCATHETER; UNSPECIFIED MICROCATHETER